MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that while deploying the subject coil, the coil didn't go completely into the lumen of aneurysm and the tip of microcatheter went out of the aneurysm.The physician withdrew the subject coil slowly and found the tip of coil was prematurely detached inside the microcatheter.The physician replaced the coil and completed the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil manually detached and not returned.The coil delivery wire was severely kinked/bent; likely due to handling damage.It can be presumed that the delivery wire was damage during the procedure as force may have been applied when the friction was felt.Functional testing was not performed since the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies were noted to the device during preparation/prior to use, continuous flush was maintained, and the same microcatheter (sl-10) was successfully used to complete the procedure after the reported event.During investigation, the main coil was not returned and was detached from the delivery wire.Analysis of the detachment zone of the guidewire showed evidence of mechanical detachment.In case of this complaint, it is most likely that the coil was manipulated against friction in the microcatheter and upon attempted withdrawal, the coil detached from the delivery wire.A probable cause of procedural factors will be assigned to the as reported and as analyzed issue, since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that while deploying the subject coil, the coil didn't go completely into the lumen of aneurysm and the tip of micorcatheter went out of the aneurysm.The physician withdrew the subject coil slowly and found the tip of coil was prematurely detached inside the microcatheter.The physician replaced the coil and completed the procedure successfully.There were no reported clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10037030
Report Number3008881809-2020-00141
Device Sequence Number14232099
Product Code HCG
UDI-Device Identifier04546540675866
UDI-Public04546540675866
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Model NumberM0035422540
Device Catalogue NumberM0035422540
Device Lot Number21292204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer06/14/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER(STRYKER)
Patient Age65 YR